MAUDE Adverse Event Report: ABBOTT POINT OF CARE I-STAT E3+CARTRIDGE; E3+ CARTRIDGE

ABBOTT POINT OF CARE I-STAT E3+CARTRIDGE; E3+ CARTRIDGE
Catalog Number 03P82-25
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Codes Weakness (2145); Dizziness (2194)
Date of Event 07/10/2015
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Apoc incident (b)(4).Apoc labeling was evaluated during the investigation as pertaining to the event.The investigation was completed on 09/08/2016.Retain and return product were tested and functioning according to specification.Investigation: a review of the device history record confirmed the lot passed finished goods release criteria.20 retained cartridges were tested in whole blood.The customer complaint was not reproduced.Test results for the cartridges met the acceptance criteria found in q04.01.003 rev.V, appendix 1- product complaint level 2 and level 3 investigation procedure.Twentyfive (25) returned cartridges were tested in whole blood.The customer complaint was not reproduced.Test results for the cartridges met the acceptance criteria found in q04.01.003 rev.V, appendix 1- product complaint level 2 and level 3 investigation procedure.The investigation confirms the lot is performing to specification.No deficiency was identified.Assessment: there are no repeats on i-stat or the laboratory.Two different samples were tested on the two systems and handled in different ways.The i-stat hct is affected by white blood cell count, lipids and total protein as well as any interfering factor that may impact the i-stat sodium test.Erroneous hematocrit results can be obtained by improper sample handling.Hematocrit results can be affected by the settling of red blood cells in the collection device.The best way to avoid the affect of settling is to test the sample immediately.If there is a delay in testing of a minute or more, the sample must be remixed thoroughly.The complaint investigation concluded there was no product deficiency and that the i-stat cartridge lot is meeting specification.
 
Event or Problem Description
On (b)(6) 2015, abbott point of care was contacted by a customer regarding i-stat e3+ cartridges that yielded suspected discrepant hct and hgb results on a patient admitted for complications associated with crohn's disease.Gi bleeding, weakness/dizziness, diarrhea.There was no additional patient information available at the time of this report.Return product is available for investigation.I-stat hct 43, i-stat sample collected and run immediately on the istat after draw, i-stat sample resulted at 19:55.Istat hgb 14.6.Sysmex hct 21, sysmex sample collected at 19:40, sysmex sample resulted at 1945 sysmex hgb 7.At the time of the event there was no indication of a product malfunction based on the information provided and assessed by apoc, however this mdr is a retrospective filing in response to an observation from an fda inspection conducted may 8th to 12th, 2017 at abbott point of care ((b)(4)).

Brand Name
I-STAT E3+CARTRIDGE
Common Device Name
E3+ CARTRIDGE
Manufacturer (Section D)
ABBOTT POINT OF CARE
400 college road
princeton NJ 08540 6607
MDR Report Key6941673
Report Number2245578-2017-00534
Device Sequence Number873308
Product Code JGS
UDI-Device Identifier10054749000101
UDI-Public10054749000101
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K912387
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/11/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/28/2015
Device Catalogue Number03P82-25
Device Lot NumberJ15011
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/07/2015
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/13/2017
Initial Report FDA Received Date10/11/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1